Hail, Harmon
- When
- April 20, 4:54 PM CST
- Where
- Harmon County, Hollis
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.690, -99.920
Quarter to half dollar sized hail reported in Hollis and south of town.
A small cluster of severe storms developed along a dryline over the Texas Panhandle. These storms the migrated eastward into southwestern Oklahoma, producing several bouts of severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A small cluster of severe storms developed along a dryline over the Texas Panhandle. These storms the migrated eastward into southwestern Oklahoma, producing several bouts of severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 20, 1:53 PM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT SUN APR 20 2014 .DISCUSSION... LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST FROM WESTERN NORTH TEXAS INTO SOUTHERN AND PARTS OF CENTRAL OKLAHOMA LATE THIS AFTERNOON. NO SEVERE WEATHER EXPECTED WITH THIS BATCH OF ELEVATED STORMS. STORMS DEVELOPING TX PANHANDLE WILL POSE A MARGINAL SEVERE HAIL RISK INTO THE EARLY EVENING...AS WILL ANY STORMS THAT CAN FORM FARTHER SOUTH TOWARD LUBBOCK/MIDLAND. PRIMARY AREAS THAT WILL WILL NEED TO MONITOR FOR THIS POSSIBILITY ARE WESTERN NORTH TEXAS AND THE SOUTHWEST-QUARTER OF OKLAHOMA. IF WE CAN GET COMPLEX OF STORMS TO FORM LATE THIS AFTERNOON AND EVENING JUST OFF TEXAS HIGH PLAINS SHOULD MAINTAIN ITSELF THROUGH THE NIGHT AS TROUGH PROGRESSES SLOWLY OVER THE REGION. BETTERFLOW AND MOISTURE WILL RESIDE ACROSS SOUTHERN OKLAHOMA WHICH WILL BE AREA WITH HIGHEST CHANCES FOR APPRECIABLE RAINFALL...WITH CHANCES DECREASING AS YOU GO NORTH INTO CENTRAL/NORTHERN OKLAHOMA. NEXT MAIN CHANCE FOR STRONG AND SEVERE STORMS WILL BE WEDNESDAY. MODELS AGREE ON DRYLINE EVENT LATE WEDNESDAY ACROSS WESTERN PARTS OF OKLAHOMA INTO ADJACENT PARTS OF NORTH TEXAS...SPREADING EAST WEDNESDAY NIGHT OVER MUCH OF REGION AS WEAK FRONT PUSHES THROUGH OKLAHOMA AND NORTH TEXAS. THIS FRONT PROGD TO RETURN NORTHWARD LATE THURSDAY AND LINGER OVER OR CLOSE TO THE BODY OF OKLAHOMA INTO NEXT WEEKEND. ALTHOUGH WE WILL HAVE S/WV RIDGING OVER THE REGION AHEAD OF NEXT MAIN TROUGH...DIURNALLY DRIVEN SHOWERS AND STORMS MAY OCCUR. MORE SIGNIFICANT STORM DEVELOPMENT CURRENTLY APPEARS TO BE NEXT WEEKEND AS HIGH AMPLITUDE TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 77 55 80 / 60 50 10 0 HOBART OK 60 79 54 81 / 50 20 0 0 WICHITA FALLS TX 61 80 56 83 / 60 20 10 0 GAGE OK 56 79 50 80 / 60 10 0 0 PONCA CITY OK 58 77 50 80 / 60 40 10 0 DURANT OK 60 76 58 80 / 70 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT SUN APR 20 2014 OKZ004>048-050>052-TXZ083>090-211000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT...AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY IN WESTERN NORTH TEXAS. THE PRIMARY HAZARD WILL BE HAIL UP TO AN INCH AND A HALF IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .THUNDERSTORMS... SHOWERS AND THUNDERSTORM WILL BE POSSIBLE MONDAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. THERE WILL BE AT LEAST A SLIGHT CHANCE OF STORMS AGAIN FROM WEDNESDAY THROUGH SATURDAY. THE GREATEST RISK OF SEVERE STORMS WILL BE ON WEDNESDAY. .FIRE WEATHER... ON WEDNESDAY AFTERNOON...WARM AND WINDY WEATHER WILL ELEVATE THE RISK OF WILDFIRES...MAINLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO DROP ONLY INTO THE RANGE OF 30 TO 50 PERCENT. THURSDAY WILL BE MUCH DRIER...BUT WIND SPEEDS WILL DROP INTO THE RANGE OF 5 TO 15 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT SUN APR 20 2014 OKZ014-021-202230- ROGER MILLS OK-BECKHAM OK- 426 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 530 PM CDT... AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF TEXOLA...MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... REYDON...TEXOLA...SWEETWATER AND DEMPSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3574 10000 3569 9972 3515 9999 3516 10000 TIME...MOT...LOC 2120Z 194DEG 26KT 3527 10004 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CDT SUN APR 20 2014 OKZ004-009-202345- HARPER OK-ELLIS OK- 553 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND ELLIS COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GATE TO 7 MILES SOUTHWEST OF LAKE MARVIN...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SHATTUCK...BUFFALO...LAVERNE...ARNETT...GAGE...ROSSTON...MAY AND CATESBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9954 3617 9965 3593 9999 3700 10000 TIME...MOT...LOC 2252Z 220DEG 26KT 3687 10002 3580 10024 MBS
The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
5 hail. Local standard time, as filed.
Quarter to half dollar sized hail reported in Hollis and south of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510245, 510246, 510247, 510248, 510249.